Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 24, 2015, 4:09 AM CDT for 5 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 24, 2015, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2015, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 24, 2015, 1:00 PM CDT
- Expired
- Apr 24, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 98 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WWUS74 KMAF 240909 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CDT FRI APR 24 2015 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FOR THIS AFTERNOON AND EVENING... ...A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR AND DIVAS MOUNTAINS FOR THIS AFTERNOON... .AN UPPER LEVEL TROUGH WILL LIFT JUST TO OUR NORTH TODAY WITH STRONG WINDS DEVELOPING ACROSS NORTHWESTERN PORTIONS OF THE REGION. THE STRONGEST WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET THIS EVENING. NMZ027-TXZ258-250300- /O.UPG.KMAF.HW.A.0011.150424T1800Z-150425T0200Z/ /O.NEW.KMAF.HW.W.0014.150424T1500Z-150425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MDT FRI APR 24 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * EVENT...HIGH WIND. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-057>060-074-250100- /O.NEW.KMAF.WI.Y.0006.150424T1800Z-150425T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ALPINE...FORT DAVIS 409 AM CDT FRI APR 24 2015 /309 AM MDT FRI APR 24 2015/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RHLUCHAN
1 follow-up statement
358 WWUS74 KMAF 241852 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT FRI APR 24 2015 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THIS EVENING... ...A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST NEW MEXICO...THE NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR AND DIVAS MOUNTAINS FOR THIS AFTERNOON... .AN UPPER LEVEL TROUGH WILL LIFT JUST TO OUR NORTH TODAY WITH STRONG WINDS BEGINNING TO DEVELOP ACROSS THE WESTERN PORTIONS OF THE REGION. THE STRONGEST WINDS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET THIS EVENING. NMZ027-TXZ258-250300- /O.CON.KMAF.HW.W.0014.000000T0000Z-150425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1252 PM MDT FRI APR 24 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * EVENT...HIGH WIND. * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045-046-050-057>060-074-250100- /O.CON.KMAF.WI.Y.0006.000000T0000Z-150425T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ALPINE...FORT DAVIS 152 PM CDT FRI APR 24 2015 /1252 PM MDT FRI APR 24 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * EVENT...STRONG WIND. * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA AND BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 12:22 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 24, 12:22 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 AM CDT Fri Apr 24 2015
.DISCUSSION...
The latest Aviation Discussion is below.
&&
.AVIATION...
Gusty westerly winds are occurring with virga showers moving
northeastward across the Permian Basin. Expect these winds to
subside at KMAF by 24/06Z to 24/07Z, with other terminals already
indicating decreasing winds. VFR conditions are expected areawide
tonight and Friday. However, gusty southwest to west winds will
develop Friday morning and strengthen Friday afternoon. Sustained
winds of 25 to 30kt could affect KCNM and KHOB in particular, while
the rest of the terminals could see 20 to 25kt sustained. Gusts
will range from 35 to 45kt. Blowing dust could drop visibility to
MVFR too. Winds should subside around 25/01Z, or shortly
thereafter.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from 8 AM MDT Friday through Friday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
TX...FIRE WEATHER WATCH from 9 AM CDT /8 AM MDT/ this morning through
this evening FOR THE FOLLOWING ZONES... Guadalupe
Mountains...Van Horn and Highway 54 Corridor.
HIGH WIND WATCH from Friday afternoon through Friday evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains.
&&
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Apr 24, 3:54 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CDT FRI APR 24 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-250900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 354 AM CDT FRI APR 24 2015 /254 AM MDT FRI APR 24 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE SET TO AFFECT SOUTHEAST NEW MEXICO, AND MUCH OF WEST TEXAS TODAY. THE STRONGEST WINDS WILL OCCUR IN THE GUADALUPE MOUNTAINS WHERE 40 TO 50 MPH SOUTHWEST WINDS, WITH GUSTS TO 65 MPH, ARE EXPECTED. A HIGH WIND WARNING IS IN EFFECT THERE. A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A LAMESA TO KERMIT TO ALPINE LINE FOR SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH SUSTAINED, AND GUSTS OF 45 TO 50 MPH. THE WINDY CONDITIONS WILL BE ACCOMPANIED BY WARM TEMPERATURES, WHICH WILL RESULT IN RH/S OF 10 TO 15 PERCENT ALONG AND WEST OF A LAMESA TO KERMIT TO ALPINE LINE. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN THESE AREAS, SO RESIDENTS ARE URGED TO USE CAUTION WITH OUTDOOR FLAMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE WINDY CONDITIONS ARE EXPECTED, ESPECIALLY IN THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY AFTERNOON AND EVENING. IN ADDITION, NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BOTH AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 23, 11:15 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1115 PM CDT THU APR 23 2015
TXZ082-240515-
TERRELL-
1115 PM CDT THU APR 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN TERRELL COUNTY UNTIL 1215 AM CDT...
A STRONG THUNDERSTORM WAS LOCATED 40 MILES SOUTH OF TERRELL COUNTY
GAS PLANT AT 1114 PM CDT...MOVING NORTHEAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO SMALL HAIL AND GUSTY WINDS NEAR 50 MPH...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE
SHELTER NOW.
&&
LAT...LON 2986 10219 3039 10185 3038 10169 3037 10167
3034 10165 3033 10167 3034 10170 3032 10174
3030 10174 3029 10175 2986 10176 2983 10177
2980 10199
TIME...MOT...LOC 0414Z 211DEG 32KT 2986 10206The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 35 min |
| Apr 23, 11:15 PM CDT | Special Weather Statement | MAF | Terrell | 60 min |
| Apr 24, 4:09 AM CDT | High Wind Warning | MAF | 18 hr | |
| Apr 24, 8:15 AM CDT | Special Weather Statement | MAF | Mitchell | 30 min |
| Apr 24, 8:59 AM CDT | Areal Flood Advisory | MAF | Midland | 2 hr |
| Apr 24, 9:10 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Apr 24, 9:24 AM CDT | Special Weather Statement | MAF | Mitchell | 36 min |
| Apr 24, 9:41 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Apr 24, 10:27 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
Nearby
Wind Advisories in Texas, 2015Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.